MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND UNIVISE SPINOUS PROCESS FIXATION PLATE, 35MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND UNIVISE SPINOUS PROCESS FIXATION PLATE, 35MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48590035
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; dr.Was attempting to put the plate on, he was tightening the plate onto the spinous process with the inserter inner shaft, however he was meeting resistance after only a few turns and the spikes had not even engaged the spinous process yet.The doctor pulled the inserter and implant out, he had the tech reattach the plate to the inserter, and tried again.Dr met tactile resistance again after only a few turns and implant still was not engaging.Dr.Repeated the same steps with the tech readjusting the implant, i watched the tech load the implant all three times, the implant was arrow to arrow, and flush with inserter.The dr.'s 3rd attempt, the same resistance was met, we also switched to a second univise inserter at this point.The doctor asked me for a new implant, so i gave him one.He attempted to put the new implant in, same resistance was met, dr.Pulled the implant and inserter out, loosened up the innershaft all the way, then started tightening it down outside the body, and it worked fine, loosened inner shaft again, put implant in, worked just fine.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: the reported event implies that the inner shaft of the inserter was probably misaligned with the implant, which resulted difficulty in tightening implant onto the spinous processes.The sales rep stated that the tightening of implant worked fine after loosening the inner shaft from the implant and retightening it again.Conclusion: the probable root cause of this event is user error: innershaft improperly aligned.
 
Event or Problem Description

Brand Name
UNIVISE SPINOUS PROCESS FIXATION PLATE, 35MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5680453
Report Number3005525032-2016-00059
Device Sequence Number880069
Product Code KWP
UDI-Device Identifier07613327065640
UDI-Public(01)07613327065640
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K122509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48590035
Device Lot NumberB49093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2016
Supplement Report FDA Received Date07/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR